Alert archive / North Dakota / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at May 9, 2025, 12:59 PM MDT for 28 counties in North Dakota. It took effect at May 10, 2025, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2025, 12:59 PM MDT (18:59 UTC)
- In effect from
- May 10, 2025, 10:00 AM MDT
- Expired
- May 10, 2025, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 28 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS83 KBIS 091859 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 159 PM CDT Fri May 9 2025 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected Saturday afternoon and evening for western and much of central North Dakota. Relative humidity values are forecast to fall into the lower to mid teens, combined with south-southwesterly winds sustained as high as 25 mph and gusting to around 35 mph. Any fires that ignite could spread rapidly and become difficult to control. NDZ001>005-009>013-017>021-031>034-040>045-100700- /O.NEW.KBIS.FW.W.0007.250510T1700Z-250511T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- 159 PM CDT Fri May 9 2025 /1259 PM MDT Fri May 9 2025/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Saturday. * WINDS...Southerly to 25 mph with gusts up to around 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * AFFECTED AREA...Western and much of central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Heinert
5 follow-up statements
327 WWUS83 KBIS 100214 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 914 PM CDT Fri May 9 2025 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected Saturday afternoon and evening for western and much of central North Dakota. Relative humidity values are forecast to fall into the lower to mid teens, combined with south-southwesterly winds sustained as high as 25 mph and gusting to around 35 mph. Any fires that ignite could spread rapidly and become difficult to control. NDZ001>005-009>013-017>021-031>034-040>045-101415- /O.CON.KBIS.FW.W.0007.250510T1700Z-250511T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- 914 PM CDT Fri May 9 2025 /814 PM MDT Fri May 9 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... * WINDS...Southerly to 25 mph with gusts up to around 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * AFFECTED AREA...Western and much of central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hollan
503 WWUS83 KBIS 100630 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 130 AM CDT Sat May 10 2025 ...RED FLAG WARNING LATE THIS MORNING THROUGH THIS EVENING FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected late this morning through this evening across western and much of central North Dakota. Relative humidity values are forecast to fall into the lower to mid teens, combined with south-southwesterly winds sustained as high as 30 mph and gusting to around 45 mph. Any fires that ignite could spread rapidly and become difficult to control. NDZ022-023-025-101830- /O.EXB.KBIS.FW.W.0007.250510T1600Z-250511T0200Z/ Sheridan-Wells-Foster- 130 AM CDT Sat May 10 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SHERIDAN, WELLS, AND FOSTER COUNTIES... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 9 PM CDT this evening. * WINDS...Southerly to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Sheridan, Wells, and Foster counties. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NDZ001>005-009>013-017>021-031>034-040>045-101830- /O.EXT.KBIS.FW.W.0007.250510T1600Z-250511T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- 130 AM CDT Sat May 10 2025 /1230 AM MDT Sat May 10 2025/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... * WINDS...Southerly to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * AFFECTED AREA...Western and much of central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ZH
053 WWUS83 KBIS 101659 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1159 AM CDT Sat May 10 2025 ...RED FLAG WARNING THROUGH THIS EVENING FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected through this evening across western and much of central North Dakota. Relative humidity values are forecast to fall into the lower to mid teens, combined with south-southwesterly winds sustained as high as 30 mph and gusting to around 45 mph. Any fires that ignite could spread rapidly and become difficult to control. NDZ001>005-009>013-017>023-025-031>034-040>045-110200- /O.CON.KBIS.FW.W.0007.000000T0000Z-250511T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant- Bowman-Adams-Sioux- 1159 AM CDT Sat May 10 2025 /1059 AM MDT Sat May 10 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... * WINDS...Southerly to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * AFFECTED AREA...Western and much of central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MEJ
607 WWUS83 KBIS 101818 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 118 PM CDT Sat May 10 2025 ...RED FLAG WARNING THROUGH THIS EVENING FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... ...RED FLAG WARNING LATE SUNDAY MORNING THROUGH SUNDAY EVENING FOR MUCH OF CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY... .Critical fire weather conditions are expected through this evening across western and much of central North Dakota. Relative humidity values are forecast to fall into the lower to mid teens, combined with south-southwesterly winds sustained as high as 30 mph and gusting to around 45 mph. Any fires that ignite could spread rapidly and become difficult to control. Critical fire weather conditions are expected late Sunday morning through the evening across much of central North Dakota and the James River Valley. Relative humidity values are forecast to fall into the lower to mid teens, with south-southwesterly winds sustained around 30 mph and gusting up to 50 mph. Any fires that ignite could spread rapidly and become difficult to control. NDZ005-012-013-021>023-025-034-042-045-110630- /O.NEW.KBIS.FW.W.0008.250511T1600Z-250512T0300Z/ /O.CON.KBIS.FW.W.0007.000000T0000Z-250511T0200Z/ Rolette-McHenry-Pierce-McLean-Sheridan-Wells-Foster-Morton-Grant- Sioux- 118 PM CDT Sat May 10 2025 /1218 PM MDT Sat May 10 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL NORTH DAKOTA... ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ Sunday. * WINDS...Southerly at 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * AFFECTED AREA...Western and much of central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. * AFFECTED AREA...Parts of central North Dakota. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NDZ035>037-046>048-050-051-110630- /O.NEW.KBIS.FW.W.0008.250511T1600Z-250512T0300Z/ Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 118 PM CDT Sat May 10 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 10 PM CDT Sunday. * WINDS...Southerly up to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * AFFECTED AREA...Parts of central North Dakota and the James River Valley. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NDZ001>004-009>011-017>020-031>033-040-041-043-044-110200- /O.CON.KBIS.FW.W.0007.000000T0000Z-250511T0200Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McKenzie- Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Slope-Hettinger- Bowman-Adams- 118 PM CDT Sat May 10 2025 /1218 PM MDT Sat May 10 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND PARTS OF CENTRAL NORTH DAKOTA... * WINDS...Southwest up to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * AFFECTED AREA...Western and parts of central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MEJ
013 WWUS83 KBIS 110211 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 911 PM CDT Sat May 10 2025 ...RED FLAG WARNING LATE SUNDAY MORNING THROUGH SUNDAY EVENING FOR MUCH OF CENTRAL NORTH DAKOTA INCLUDING THE JAMES RIVER VALLEY... .Critical fire weather conditions are expected late Sunday morning through Sunday evening across much of central North Dakota including the James River Valley. Expect minimum relative humidity values as low as 13 percent, with south-southwesterly winds sustained around 30 mph gusting to 50 mph. Any fires that ignite could spread rapidly and become difficult to control. NDZ005-012-013-021>023-025-034-042-045-111415- /O.EXP.KBIS.FW.W.0007.000000T0000Z-250511T0200Z/ /O.CON.KBIS.FW.W.0008.250511T1600Z-250512T0300Z/ Rolette-McHenry-Pierce-McLean-Sheridan-Wells-Foster-Morton-Grant- Sioux- 911 PM CDT Sat May 10 2025 /811 PM MDT Sat May 10 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL NORTH DAKOTA... * WINDS...South-southwesterly around 30 mph with gusts to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * AFFECTED AREA...Much of central North Dakota including the James River Valley. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NDZ001>004-009>011-017>020-031>033-040-041-043-044-110315- /O.EXP.KBIS.FW.W.0007.000000T0000Z-250511T0200Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McKenzie- Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Slope-Hettinger- Bowman-Adams- 911 PM CDT Sat May 10 2025 /811 PM MDT Sat May 10 2025/ ...RED FLAG WARNING HAS EXPIRED... Humidity values will continue to rise and winds will continue to gradually diminish through the remainder of the evening. $$ NDZ035>037-046>048-050-051-111415- /O.CON.KBIS.FW.W.0008.250511T1600Z-250512T0300Z/ Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 911 PM CDT Sat May 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL NORTH DAKOTA INCLUDING THE JAMES RIVER VALLEY... * WINDS...South-southwesterly around 30 mph with gusts to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * AFFECTED AREA...Much of central North Dakota including the James River Valley. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 9, 12:06 PM MDT, 53 minutes earlier. Its key messages:
- Near-critical to critical fire weather conditions are possible at times Saturday through Monday.
- Mainly dry with well above average temperatures and periodic breezy conditions this weekend. Widespread highs in the 90s are likely on Sunday and Monday.
- Temperatures trend cooler after Monday, with more frequent chances for showers and thunderstorms.
Area forecast discussion, May 9, 12:06 PM MDT, 53 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 106 PM CDT Fri May 9 2025 .KEY MESSAGES... - Near-critical to critical fire weather conditions are possible at times Saturday through Monday. - Mainly dry with well above average temperatures and periodic breezy conditions this weekend. Widespread highs in the 90s are likely on Sunday and Monday. - Temperatures trend cooler after Monday, with more frequent chances for showers and thunderstorms. && .UPDATE... Issued at 100 PM CDT Fri May 9 2025 West-northwesterly flow aloft with sfc high pressure drifting east across the far southern Prairie provinces of Saskatchewan and Manitoba. With the approach of the sfc high, winds have tampered down over my northeast, though remain breezy farther south and especially southeast where pressure rises and gradient forcing remains. Overall, the forecast remains in decent shape for today, with only slight modifications based on latest observations. In addition, leaning towards a Red Flag Warning for Saturday over western and much of central ND. Details forthcoming with the next product issuance. UPDATE Issued at 942 AM CDT Fri May 9 2025 Overall the forecast remains in good shape. Smoke from Canadian wildfires has moved south into north central and northeast ND, and is creating some visibility reductions. Thus, will add in a mention of smoke for a few hours. Once we better mix, conditions should improve. UPDATE Issued at 627 AM CDT Fri May 9 2025 No major changes were needed for this update. Just blended in the latest observations to the going forecast. && .DISCUSSION... Issued at 345 AM CDT Fri May 9 2025 We will gradually shift from near zonal flow aloft to northwest flow aloft through the day as the next ridge starts to pop up to our west. At the surface, there is a cold front that is currently draped from around the northeast corner of the state to the southwest corner. Early showers that were ongoing along this boundary have now all but diminished. For today, it will be just a touch cooler behind the cold front with highs forecast to range from the upper 60s to the upper 70s. While most areas will see a break in the higher winds, the James River Valley and vicinity will continue to see some breezy north northeast winds through this afternoon. Dry conditions will also continue through the afternoon with dewpoints mixing out into the lower 30s to lower 40s. Thus, afternoon humidity will likely bottom out into the 20 to 30 percent range for all of western and central North Dakota. Some near-critical fire weather conditions could be possible in the afternoon across the James River Valley where the winds are forecast to be stronger, but fuels are fairly green here. The upper level ridge axis starts to move into western North Dakota on Saturday, with the thermal ridge also nudging closer. Highs will be quite warm on Saturday, forecast to range from the lower 80s east to the upper 80s and lower 90s west. A tightening pressure gradient will lead to another day of breezy to windy conditions (winds out of the south). Additionally, the warmer temperatures will mean afternoon humidity dipping even lower with most of western and central North Dakota forecast to bottom out in the 15 to 25 percent range. There is some favorable overlap here in the weather fields that could lead to some critical fire weather conditions on Saturday afternoon but considerable uncertainty remains regarding some details. For one, critical conditions may only be in place for an hour or two in the favorable areas. Secondly, one of the more favorable areas that show a nice overlap in parameters is focused on the James River Valley and vicinity where fuels are fairly green. Thus, we will continue to highlight the potential for near- critical to critical fire weather conditions in the Hazardous Weather Outlook and hold off on any product issuance for now. We start to gradually transition to southwest flow aloft on Sunday as an upper level trough starts to come on shore in the Pacific Northwest. The core of the thermal ridge will also move into western and central North Dakota on Sunday, leading to widespread highs in the 90s. The tighter pressure gradient will move into the eastern half of the state on Sunday, so the breezier conditions will mainly be along and east of the Highway 83 corridor (strongest winds in the James River Valley). Sunday will also be very dry with all of western and central North Dakota falling into the 15 to 20 percent range for minimum humidities in the afternoon. Thus more near-critical to critical fire weather conditions are possible on Sunday with many of the same uncertainties as Saturday. An initial impulse may lead to a few showers and thunderstorms Sunday evening, with the best chances (30 percent) west. Instability is forecast to be weak but some modest shear could lead to a stronger storm or two. Coverage will likely be of the hit or miss variety. Highs on Monday will not be much (if any) cooler as temperatures continue to trend up, now forecast to range from the upper 80s to mid 90s. The Extreme Forecast Index (EFI) continues to produce widespread values of 1.0 across much of western and central North Dakota for high temperatures on Sunday and Monday with a shift of tails of 1 for much of the same area. This suggests a highly anomalous temperatures across western and central North Dakota for this time of year. If the NBM 90th percentile were to verify, a few sites could see highs in the triple digits on Sunday and Monday. Monday will have similar fire weather concerns as Saturday and Sunday. A cold front approaches Monday night and we could see a few more isolated to scattered showers and storms (highest chances northwest around 30 percent) in the evening. Cooler temperatures are then forecast to move from northwest to southeast behind the front. Highs on Tuesday will range from the mid to upper 70s northwest, to the upper 80s and lower 90s southeast. A couple of waves will then approach late on Tuesday, bringing multiple chances of showers and storms to western and central North Dakota Tuesday evening through Thursday. While it is too far out for details, the Monday evening through Wednesday timeframe may end up being a period to watch for a few strong to severe storms depending on how the pattern unfolds. CSU Machine Learning guidance has been highlighting this period in recent days and continues to do so. CIPS analogs have also been showing a signal for several runs. Tuesday evening through Thursday will also be our next chance for some widespread beneficial rains. Wednesday's highs are forecast to range from the mid 60s northwest, to the mid 80s southeast. Highs on Thursday will be cooler all around, forecast to range from the upper 50s northwest, to the lower 70s southeast. That being said, NBM temperature spreads become rather large on Wednesday and Thursday. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 100 PM CDT Fri May 9 2025 VFR conditions are expected through the period. Shifting winds will be the main forecast challenge for each terminal. Northerly winds today will transition to more easterly now through tonight, then more southerly for Saturday. Winds Saturday look to be gusty, with gusts to around 30-35 kts possible. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...NH DISCUSSION...ZH AVIATION...NH
Hazardous weather outlook, May 9, 11:59 AM MDT, 1 hour before
Hazardous Weather Outlook National Weather Service Bismarck ND 1259 PM CDT Fri May 9 2025 NDZ025-036-037-047-048-050-051-101800- Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- 1259 PM CDT Fri May 9 2025 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Near-critical fire weather conditions are possible this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Near-critical to critical fire weather conditions are possible during the daytime hours Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-017>023-031>035-040>046-101800- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams-Sioux-Emmons- 1259 PM CDT Fri May 9 2025 /1159 AM MDT Fri May 9 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Near-critical to critical fire weather conditions are possible during the daytime hours Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:25 PM MDT | Special Weather Statement | BIS | Ward | 35 min |
Nearby
Red Flag Warnings in North Dakota, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.